Tornadoes · United States · Texas · 2011

EF2 tornado, Deadwood to Lake Bistineau South, Texas, April 26, 2011

From Deadwood to Lake Bistineau South, this EF2 tornado ran 42.4 miles across Panola, De Soto, Caddo and Bossier counties on April 26, 2011, touching down at 7:46 PM CDT and reaching 850 yards wide. It killed nobody and injured 2, and did $10 million of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
April 26, 2011
Touchdown
7:46 PM CDT (00:46 UTC)
Lifted
8:39 PM CDT (01:39 UTC)
On the ground
53 minutes
Path length
42.4 miles (68.2 km)
Path width
850 yards (777 m)
Deaths
0
Injuries
2
Property damage
$10 million
Counties
Panola, De Soto, Caddo and Bossier counties
Touchdown point
32.099, -94.064
Lift-off point
32.392, -93.427
Record number
1104261846-02

The damage survey

47 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.

  • Numerous trees snapped and blocking the road
  • north edge of trees snapped
  • home with minor damage...outbuilding destroyed and trees snapped. southern edge of tornado
  • numerous trees snapped near a house and onto road

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.

A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.

The National Weather Service conducted a storm survey in Panola County Texas, and determined that a tornado first touched down in eastern Panola County near FM 3359 and then moved northeast into Desoto Parish, Louisiana. Several trees were uprooted and/or snapped just before crossing into Desoto Parish. Winds were estimated at 110 - 115 mph.

This tornado was a continuation of the tornado which first touched down in eastern Panola County, Texas. This tornado then moved across the state line into western De Soto Parish where it mostly exhibited EF0 to EF1 type damage. A few locations near Keachi, Longstreet and Frierson exhibited low end EF2 damage. Trees were snapped and uprooted���as many as 3 dozen homes sustained minor damage���with a few moderately damaged homes where carports were peeled back or trees fell on them. Several barns were knocked over or destroyed as well. The heaviest damage was located in the community of Frierson where widespread tree damage occurred and the tornado was at its widest point. Other damage along and just south of the tornado track is related to rear flank downdraft otherwise known as straight line winds. The tornado tracked into De Soto Parish across Belle Bower Texas Line Road���State Route 3015 where trees were snapped off 4 to 6 feet off the ground and 2 tanks from a gas well were overturned. The tornado continued northeast crossing State Route 5 between Keachi and Longstreet���then crossed Smyrna Road knocking over trees onto and around homes. The tornado crossed hwy 171 south of the hwy 5 and 171 intersection and followed along Jessie Lattin where a several homes were damaged and barns destroyed. The storm continued northeast crossing I49 where Red Bluff road crosses under. Numerous trees were downed and increased in coverage as the storm moved into Frierson. The tornado then entered southeast Caddo Parish. Maximum winds are estimated at 110 - 115 mph.

This tornado is a continuation of the tornado that first touched down in Panola County, Texas and then moved into De Soto Parish and then Caddo Parish. The tornado crossed the Wallace Lake Bayou, entering Caddo Parish and crossed the intersection of Ellerbe road and Hwy 1 where several pecan trees were snapped. Maximum winds are estimated at 110 - 115 mph.

This tornado is a continuation of the tornado that first touched down in eastern Panola County, Texas, then moved into De Soto and Caddo Parishes in northwest Louisiana before moving into southern Bossier Parish. The tornado moved across Atkins Clark Road where a mobile trailer was flipped at a gas well injuring the occupants. The tornado continued northeast crossing Hwy. 154 and 157 intersection damaging trees and powerlines before weakening and lifting near Lake Bisteneau. Maximum winds are estimated at 110 - 115 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 19:47 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Apr 26, 2:56 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Apr 26, 2:56 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 26 2011

.DISCUSSION...

PARTICULARLY DANGEROUS SITUATION FOR LATER THIS AFTERNOON AND MUCH
OF THE OVERNIGHT HOURS WITH ALL ELEMENTS COMING TOGETHER FOR LARGE
HAIL...TORNADOES AND DAMAGING WINDS. MOST OF THE SEVERE STORMS ARE
EXPECTED TO ALONG AND JUST SOUTH OF THE INTERSTATE 30 CORRIDOR...
WHICH ALSO HAPPENS TO CORRELATE WELL WITH THE ONGOING FLASH FLOOD
WATCH. CAPE VALUES ACROSS THE CWA IN THE WARM SECTOR ARE ALREADY
OVER 3000 JOULES WITH A LIFTED INDEX NEAR MINUS 10. ALL THAT IS
NEEDED IS A TRIGGER...WHICH SHOULD ARRIVE IN WESTERN AREAS AROUND
00Z. HOWEVER...A BRIEF ROUND OF CONVECTION WILL OCCUR ALONG A WARM
FRONT FOR THE REMAINDER OF THE AFTERNOON AS IT MOVES NORTH OUT OF
THE AREA. BY 06Z...A DRY INTRUSION WILL BEGIN TO ARRIVE FROM THE
SOUTHWEST AND THIS SHOULD PUT AN END TO MOST OF THE CONVECTION BY 12Z.

ON WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION...
FOLLOWED BY STRONG WEST TO NORTHWEST WINDS. DRY AND COOLER WEATHER
EXPECTED THURSDAY AND FRIDAY. NEXT SYSTEM DIGS INTO THE SOUTHERN
ROCKIES FRIDAY NIGHT...BRINGING SCATTERED SHOWERS AND THUNDERSTORM
TO THE FOUR STATE REGION OVER THE WEEKEND. DRY AND COOLER WEATHER
EXPECTED FOR EARLY NEXT WEEK.

&&

.AVIATION...
MVFR CEILINGS ACROSS THE REGION ARE FORECAST TO IMPROVE AS DIURNAL
MIXING ALLOWS FOR EROSION OF THE CLOUD DECK BY 00Z. INCREASED SOUTH
WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS PERSISTING THROUGH 06Z ACROSS
MOST LOCATIONS. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO INITIATE
CONVECTION BY 21Z...SOME STORMS CAPABLE OF  PRODUCING DAMAGING
WINDS...TURBULENCE...AND HEAVY RAINFALL. THUNDERSTORM ACTIVITY TO
DIMINISH AFTER 06Z WEDNESDAY WITH MVFR CEILINGS PERSISTING THROUGH
15Z. OTHERWISE...WEST TO NORTHWEST WINDS EXPECTED BY 18Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  79  53  79  53 /  60  30  10   0   0
MLU  70  81  52  75  50 /  60  40  10   0   0
DEQ  56  70  43  76  46 /  80  50  10   0   0
TXK  66  74  49  77  52 /  80  40  10   0   0
ELD  66  75  47  77  48 /  80  50  10   0   0
TYR  65  75  52  78  54 /  60  10  10   0   0
GGG  67  79  51  78  52 /  60  20  10   0   0
LFK  69  82  53  82  51 /  40  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112.

&&

14/05
Hazardous weather outlook, Apr 26, 12:00 PM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 26 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-271100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST
TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF
SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY...

THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN
ARKANSAS.

A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND
HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF
SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY
TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL
ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS.

TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE
EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME
NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING
CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS
SIGNIFICANT SEVERE THUNDERSTORM THREAT.

LAZ017>022-TXZ152-153-165>167-271100-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY
UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND
DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE
TRANSITION INTO THE EVENING HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE
POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.

In the hours before

Local storm report, Apr 26, 6:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND GST     TEXARKANA               33.45N 94.02W
04/26/2011  E60.00 MPH       MILLER             AR   TRAINED SPOTTER

            SPOTTER REPORTING 60 MPH WIND GUST IN TEXARKANA

&&

04
Local storm report, Apr 26, 6:58 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             3 W LINDALE             32.51N 95.46W
04/26/2011  E3.00 INCH       SMITH              TX   NWS EMPLOYEE

            3.25 INCH HAIL RELAYED FROM NWS FWD

&&

04
Local storm report, Apr 26, 7:01 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          1 NNE HAWKINS           32.60N 95.20W
04/26/2011                   WOOD               TX   FIRE DEPT/RESCUE

            TORNADO BRIEFLY DROPPED DOWN NORTHEAST OF HAWKINS AND
            QUICKLY WENT BACK UP

&&

04
Local storm report, Apr 26, 7:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TORNADO          W TATUM                 32.31N 94.52W
04/26/2011                   RUSK               TX   EMERGENCY MNGR

            TREES SNAPPED...DAMAGE TO A HOME...BARN DESTROYED. ON 149
            AND CR 2187 WEST OF TATUM

&&

04
Local storm report, Apr 26, 7:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TORNADO          4 SSE MARSHALL          32.48N 94.32W
04/26/2011                   HARRISON           TX   EMERGENCY MNGR

            DAMAGE TO A HOME ALONG FM 2625 AND TAYLOR ROAD

&&

04
Local storm report, Apr 26, 7:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TORNADO          1 N TATUM               32.33N 94.52W
04/25/2011                   RUSK               TX   LAW ENFORCEMENT

            TREES DOWN. SHED DESTROYED ALONG CR 2214. DAMAGE TO A
            HOUSE ALONG CR 2187 NEAR TATUM AS WELL.

&&

15

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Shreveport, LA (KSHV), 00:00Z

0.8 hours before the tornado, 26 km from the path. April 27, 2011.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2270 joules per kilogram, CIN -13, lifted condensation level 961 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 281 square meters per square second, 0 to 6 km bulk shear 55 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2270 J/kg
Mixed-layer CIN
-13 J/kg
Surface CAPE
3054 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
34 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
5.6
Supercell composite
23.5
0-3 km lapse rate
6.6 K/km

Open this sounding in Storm Lab

Shreveport, LA (KSHV), 12:00Z

11.2 hours after it, 26 km from the path. April 27, 2011.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2193 joules per kilogram, CIN -26, lifted condensation level 541 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 473 square meters per square second, 0 to 6 km bulk shear 85 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2193 J/kg
Mixed-layer CIN
-26 J/kg
Surface CAPE
467 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
85 kt
0-1 km bulk shear
50 kt
0-1 km storm-relative helicity
473 m²/s²
0-3 km storm-relative helicity
532 m²/s²
Significant tornado parameter
0.0
Supercell composite
23.4
0-3 km lapse rate
3.7 K/km

Open this sounding in Storm Lab

The surface observations

Shreveport Regional (SHV), 24 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Shreveport radar (KSHV), 25 km away, was scanning. The volume nearest the touchdown began at 00:43 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2011 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 26, 2011

58 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 261:05 AM CDTEF3Christian, KY2.6300$1.0 million
April 262:02 AM CDTEF2Warrick, IN4.5300$90,000
April 263:09 AM EDTEF1Pike, IN0.5225$110,000
April 266:41 AM CDTEF1Covington, MS0.350$45,000
April 267:12 AM CDTEF1Jones, MS1.2100$180,000
April 262:15 PM EDTEF0Martin, NC0.130$500
April 261:40 PM CDTEF0Bailey, TX0.850
April 264:20 PM EDTEF1Oneida, NY0.965$5,000
April 265:44 PM EDTEF0Allegan, MI3.350$1.0 million
April 264:56 PM CDTEF0Kaufman, TX5.1500$5,000
April 265:14 PM CDTEF1Lonoke, AR8.3800$1.8 million
April 265:45 PM CDTEF1Van Zandt, TX13.98801$200,000
April 265:46 PM CDTEF0Sequoyah, OK0.150
April 265:55 PM CDTEF0Crawford, AR0.275
April 266:01 PM CDTEF0Kaufman, TX5.1400$30,000
April 267:05 PM EDTEF0Saint Lucie, FL0.115
April 266:10 PM CDTEF0Phillips, AR to MS27.9200$92,000
April 266:23 PM CDTEF0Kaufman, TX1.0100
April 266:29 PM CDTEF0Phillips, AR to MS30.8200$75,000
April 266:32 PM CDTEF1Faulkner, AR12.9200$40,000
April 266:35 PM CDTEF1Rusk, TX13.9100$10,000
April 267:00 PM CDTEF0Wood, TX3.450
April 267:04 PM CDTEF2Harrison, TX5.2400$300,000
April 267:15 PM CDTEF0Navarro, TX0.4100
April 267:17 PM CDTEF1Polk, AR0.850$20,000
April 267:18 PM CDTEF2Grayson, KY3.0440
April 267:19 PM CDTEF0Grayson, KY0.360
April 267:24 PM CDTEF0Harrison, TX6.070
April 267:34 PM CDTEF0Bossier Parish, LA3.650
April 267:35 PM CDTEF1Limestone, TX0.975$150,000
April 267:48 PM CDTEF0Limestone, TX0.7100
April 267:49 PM CDTEF0Smith, TX3.260
April 267:49 PM CDTEF0Smith, TX3.260
April 268:53 PM EDTEF1Hardin, KY0.7125
April 268:06 PM CDTEF0Caldwell, KY0.350
April 268:27 PM CDTEF0Hardeman, TN1.5150$15,000
April 268:28 PM CDTEF0McLennan, TX0.450
April 269:35 PM EDTEF1Otsego, NY4.8150$100,000
April 268:53 PM CDTEF0McLennan, TX1.5100
April 268:54 PM CDTEF1Webster Parish, LA6.5150$100,000
April 268:54 PM CDTEF0Chester, TN8.225$75,000
April 269:00 PM CDTEF0Hopkins, KY0.250$2,000
April 269:25 PM CDTEF1Bienville Parish, LA5.3100
April 269:31 PM CDTEF0Lincoln Parish, LA6.080
April 269:45 PM CDTEF1Claiborne Parish, LA to AR26.5100$20,000
April 269:50 PM CDTEF0Jackson Parish, LA5.270
April 269:57 PM CDTEF0Limestone, TX0.7100
April 2610:33 PM CDTEF0Ouachita Parish, LA1.950$200
April 2610:44 PM CDTEF0Morehouse Parish, LA2.575$20,000
April 2610:45 PM CDTEF1Morehouse Parish, LA to AR12.04401$60,000
April 2610:55 PM CDTEF1Red River Parish, LA3.5125$150,000
April 2612:03 AM CDTEF2West Carroll Parish, LA11.0880$650,000
April 2612:27 AM CDTEF2Sabine Parish, LA17.4300$1.0 million
April 2612:35 AM CDTEF0Sharkey, MS2.2100$15,000
April 2612:42 AM CDTEF1Sabine Parish, LA4.7880
April 2612:42 AM CDTEF1Natchitoches Parish, LA8.0880$2.0 million
April 2612:43 AM CDTEF2Sunflower, MS11.84403$300,000
April 2612:56 AM CDTEF2Natchitoches Parish, LA25.1880$300,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.